Hair Today, Gone Tomorrow…

Y’all know I just spent all kinds of money getting my hair done. And now it is f*ing falling out.

I’m pissed.

My shower walls are covered in hair (as it comes out in clumps when I wash it). My shower drain is clogged. I’m pulling huge hairballs off my brush almost daily. There’s hair all over my clothes, the floors, etc.

I don’t know exactly why this is happening but my best guess would be the 6MP that I started taking a few weeks ago. The same sh*t that facilitated my gaining 10 lbs since I started it. Nasty sh*t. And I’m only on 50mg/day. That’s not even a proper dose for my size. Technically it is not supposed to “work” until you’ve taken it for at least 6 weeks, and it’s not considered very effective as an immunosuppressant at such a low dose. So *technically* since I’m no longer taking Humira and don’t need 6MP to keep antibodies at bay, my IBD Specialist told me I can quit taking it the last time I saw her. But I thought it was helping so she said “If it makes you feel better (as in, mentally better because she doesn’t believe I could have a clinical response sooner than 6 weeks) then you can stay on it until after your Stelara infusion”.

Well, I’ve had the Stelara infusion and it *is* helping. I feel better! I even felt brave enough to drop my prednisone from 35mg to 32.5mg on Monday. So hey, given all the sh*tty side effects and the fact that IBD Specialist thinks the 6MP is *moot* in my treatment, then I should just quit… right?

But I’m scared. I’m afraid that it (6MP) is working to some extent and that quitting will impede my prednisone taper. And I want off the prednisone NOW–I want my *face* back (because “moon face”).

Which brings me back to… Maybe instead of f*cking with all these drugs, I should just have the (permanent ileostomy) surgery already. I know a stoma is forever and it wouldn’t make my life “gravy” but I am pretty f*ing sick of my current set of issues and I might like to trade them in for a new set–you know, for variety.

And also, I would look horrible bald.

XOXO,

MLACS

Advertisements

3 thoughts on “Hair Today, Gone Tomorrow…

  1. I’m so sorry the medications are causing hair loss. I just wish you could get this into remission without having the permanent surgery.
    I’m trying to come up with something profound to say that’ll actually help, but all I’ve got is that I’m just so sorry you’re still dealing with all of this. The decisions you are currently faced with absolutely suck.

  2. Ugh! I feel for you. When i lost so much hair after both my pregnancies, I had spots that were almost completely bald. It felt terrible. I hope your hair grows back quickly and that you can stay on whatever medicine helps you the most, without having side effects.

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s